A collocation algorithm based on quintic B-splines for the solitary wave simulation of the GRLW equation

Document Type : Research Note

Authors

1 Department of Applied Mathematics, Faculty of Computer Science, Abdullah Gul University, 38080 Kayseri, Turkey.

2 Department of Mathematics, Faculty of Science and Art, Nevsehir Hac Bektas Veli University, 50300, Nevsehir, Turkey.

Abstract

In this article, a collocation algorithm based on quintic B-splines is proposed for the numerical solution of the non-linear generalized regularized long wave (GRLW) equation. Also, to analyse the linear stability of the numerical scheme, the von-Neumann technique is used. The numerical approach is discussed on three test examples consisting of a single solitary wave, the collision of two solitary waves and the growth of an undular bore. The accuracy of the method is demonstrated by calculating the error in the L2 and L¥ norms and the conservative quantities I1, I2 and I3. The findings are compared with those of previously reported in the literature. Finally, the motion of solitary waves is graphically plotted according to different parameters.

Keywords

Main Subjects


1. Peregrine, D.H. Calculations of the development of an undular bore", Journal of Fluid Mechanics, 25, pp. 321-330 (1966). 2. Peregrine, D.H. Long waves on a beach", Journal of Fluid Mechanics, 27, pp. 815-827 (1967). 3. Benjamin, T.B., Bona, J.L., and Mahony, J.J. Model equations for long waves in non-linear dispersive systems", Philosophical Transactions of the Royal Society of London Series A, 272, pp. 47-78 (1972). 4. Morrison, P.J., Meiss, J.D., and Carey, J.R. Scattering of RLWsolitary waves", Physica D, 11, pp. 324-336 (1984). 5. Raslan, K.R. Collocation method using quadratic Bspline for the RLW equation", International Journal of Computer Mathematics, 78, pp. 399-412 (2001). 6. Da_g, I., Saka, B., and Irk, D. Application of cubic Bsplines for numerical solution of the RLW equation", Applied Mathematics and Computation, 159(2), pp. 373-389 (2004). 7. Saka, B., Da_g, I., and Irk, D. Quintic B-spline collocation method for numerical solution of the RLW equation", The ANZIAM Journal, 49(3), pp. 389-410 (2008). 8. Saka, B., Sahin, A., and Da_g, I. B-spline collocation algorithms for numerical solution of the RLW equation", Numerical Methods for Partial Di_erential Equations, 27, pp. 581-607 (2011). 9. Soliman, A.A. and Hussien, M.H. Collocation solution for RLW equation with septic spline", Applied Mathematics and Computation, 161(2), pp. 623-636 (2005). 10. Da_g, I., Saka, B. and Irk, D. Galerkin method for the numerical solution of the RLW equation using quintic B-splines", Journal of Computational and Applied Mathematics, 190, pp. 532-547 (2006). 11. Esen, A. and Kutluay, S. Application of a lumped Galerkin method to the regularized long wave equation", Applied Mathematics and Computation, 174, pp. 833-845 (2006). 12. Mei, L. and Chen, Y. Numerical solutions of RLW equation using Galerkin method with extrapolation techniques", Computer Physics Communications, 183, pp. 1609-1616 (2012). 13. Gardner, L.R.T., Gardner, G.A., Ayoub, F.A., and Amein, N.K. Approximations of solitary waves of the MRLW equation by B-spline _nite element", Arabian Journal for Science and Engineering, 22, pp. 183-193 (1997). 14. Haq, F., Islam, S., and Tirmizi, I.A. A numerical technique for solution of the MRLW equation using quartic B-splines", Applied Mathematical Modelling, 34(12), pp. 4151-4160 (2010). 15. Karako_c, S.B.G., Ya_gmurlu, N.M., and Ucar, Y. Numerical approximation to a solution of the modi _ed regularized long wave equation using quintic Bsplines", Boundary Value Problems, 2013, pp. 1-17 (2013). 16. Karako_c, S.B.G., Ak, T., and Zeybek, H. An e_cient approach to numerical study of the MRLW equation with B-spline collocation method", Abstract and Applied Analysis, 2014, pp. 1-15 (2014). 17. Khalifa, A.K., Raslan, K.R., and Alzubaidi, H.M. A collocation method with cubic B-splines for solving the MRLW equation", Journal of Computational and Applied Mathematics, 212, pp. 406-418 (2008). 18. Raslan, K.R. and EL-Danaf, T.S. Solitary waves solutions of the MRLW equation using quintic Bsplines", Journal of King Saud University - Science, 22(3), pp. 161-166 (2010). 19. Ali, A. Mesh free collocation method for numerical solution of initial-boundary value problems using radial basis functions", Ph.D. Thesis, Ghulam Ishaq Khan Institute of Engineering Sciences and Technology, Pakistan (2009). 20. Da_g, I., Irk, D., and Sari, M. The extended cubic Bspline algorithm for a modi_ed regularized long wave equation", Chinese Physics B, 22(4), pp. 1-6 (2013). 21. Abo Essa, Y.M., Abouefarag, I., and Rahmo, E.-D. The numerical solution of the MRLW equation using the multigrid method", Applied Mathematics, 5, pp. 3328-3334 (2014). 22. Bona, J.L., McKinney, W.R., and Restrepo, J.M. Stable and unstable solitary-wave solutions of the generalized regularized long-wave equation", Journal of Nonlinear Science, 10, pp. 603-638 (2000). 23. Hammad, D.A. and El-Azab, M.S. A 2N order compact _nite di_erence method for solving the generalized regularized long wave (GRLW) equation", Applied Mathematics and Computation, 253, pp. 248- 261 (2015). 24. Huang, D.M. and Zhang, L.W. Element-free approximation of generalized regularized long wave equation", Mathematical Problems in Engineering, 2014, pp. 1-10 (2014). 25. Mokhtari, R. and Mohammadi, M. Numerical solution of GRLW equation using Sinc-collocation method", Computer Physics Communications, 181, pp. 1266-1274 (2010). 3368 H. Zeybek and S. Battal Gazi Karako_c/Scientia Iranica, Transactions B: Mechanical Engineering 26 (2019) 3356{3368 26. Roshan, T. A Petrov-Galerkin method for solving the generalized regularized long wave (GRLW) equation", Computers and Mathematics with Applications, 63, pp. 943-956 (2012). 27. Soliman, A.A. Numerical simulation of the generalized regularized long wave equation by He's variational iteration method", Mathematics and Computers in Simulation, 70, pp. 119-124 (2005). 28. Zhang, L. A _nite di_erence scheme for generalized regularized long-wave equation", Applied Mathematics and Computation, 168, pp. 962-972 (2005). 29. Kaya, D. and El-Sayed, S.M. An application of the decomposition method for the generalized KdV and RLWequations", Chaos, Solitons and Fractals, 17, pp. 869-877 (2003). 30. Hamdi, S., Enright, W.H., Schiesser, W.E., and Gottlieb, J.J. Exact solutions and invariants of motion for general types of regularized long wave equations", Mathematics and Computers in Simulation, 65, pp. 535-545 (2004). 31. Ramos, J.I. Solitary wave interactions of the GRLW equation", Chaos, Solitons & Fractals, 33, pp. 479-491 (2007). 32. Mohammadi, R. Exponential B-spline collocation method for numerical solution of the generalized regularized long wave equation", Chinese Physics B, 24, pp. 1-14 (2015). 33. Zeybek, H. and Karako_c, S.B.G. A numerical investigation of the GRLW equation using lumped Galerkin approach with cubic B-spline", SpringerPlus, 5, pp. 1-17 (2016). 34. Karako_c, S.B.G. and Zeybek, H. Solitary-wave solutions of the GRLW equation using septic B-spline collocation method", Applied Mathematics and Computation, 289, pp. 159-171 (2016). 35. Irk, D. and Da_g, I. Quintic B-spline collocation method for the generalized nonlinear Schrodinger equation", Journal of the Franklin Institute, 348, pp. 378-392 (2011). 36. Ismail, M.S. Numerical solution of complex modi_ed Korteweg-de Vries equation by collocation method", Communications in Nonlinear Science and Numerical Simulation, 14, pp. 749-759 (2009). 37. Mittal, R.C. and Tripathi, A. Numerical solutions of generalized Burgers-Fisher and generalized Burgers- Huxley equations using collocation of cubic B-splines", International Journal of Computer Mathematics, 93, pp. 1053-1077 (2015). 38. Ak, T., Karako_c, S.B.G., and Biswas, A. Application of Petrov-Galerkin _nite element method to shallow water waves model: modi_ed Korteweg-de Vries equation", Scientia Iranica, 24, pp. 1148-1159 (2017). 39. Prenter, P.M., Splines and Variational Methods, J. Wiley, New York (1975). 40. Rubin, S.G. and Graves, R.A., A Cubic Spline Approximation for Problems in Fluid Mechanics, NASA TR R-436, Washington, DC (1975).